I have been reading some of the posts regarding false negative urine tests. I have had 2 test come back negative for hydrocodone. Today the nurse told me I could loose my job over this and if the lab work comes back negative they will release me. I do not understand why I am testing negative when I don't miss a dose, and take as prescribed. I have been taking 2-3 7.5 Norcos for over a year, due to a compound fracture of my leg, along with severe back pain.
They went ahead and gave me a script and when I went to my pharmacy, I asked the pharmacist what vitamins or herbs could cause a false negative. I take oreganol P73 and echinacea goldenseal. I also take B complex along with normal vitamins.
The pharmacist said the echinacea goldenseal could cause a negative result because it masks drugs in the body.
I have taken it for years, actually prescribed verbally by a doctor along with cranberry pills, due to bladder infections. Since taking the echinacea goldenseal, I have not had a bladder infection once.
Is there any way to make these people understand that I am taking the hydrocodone as written?
I would never sell drugs. I work in a law office and I do not want to loose my job. HELP PLEASE.
I don't know exactly what information we can or cannot give you about this issue because you are not supposed to give any kind of drug test information out on this site. However, I am pretty sure that I can suggest that you explain what you are taking and that you heard it can cause this to happen, then ask them to let you take a dose in front of them, and then be tested an hour later without you leaving the office.
I don't think (hopefully) you would lose your job over this - did the nurse mean that she would call your employer and give your medical details to them?! Surley that is not legal? you need to sign a realease in order for your doctor to give any of your private medical details to anyone...... maybe shes just saying that to scare you?
trdofbeingtired has a good idea about offering to take a dose in frount of them and then wating there and then testing..... IF they would allow that (often when you offer things like that they say no, they have their policies they are sticking to) however it certainly cant hurt - but can help show sincerity if you offer.
Have you told them about the echinacea goldenseal? If you can find evidence on the net about this and print it out and bring it in, probably couldn't hurt?
One thing that I thought of - why can't they do a pill count? Could you go in and show them whats left of your last script - if it correlates as to what you're prescribed, that should help?
I am very sorry this is happening to you. There are many cases like this here as you see and it is becoming more common.
There are several different types of test and I am not sure which one your Doctor is using. some test do have cut off levels and if the medication in your system does not reach that certain level you will test negitive.
I have a few articles explaining the test and also the 13 known drugs to cause problems. I will give you the link to those.
You can have bloodwork done as this is the most reliable and will show what is in your system as well as the levels. With bloodwork the levels can be recorded showing the drug and the level in your system at that time.
There is also a hair shaft test that will shoe all drugs taken within a 60- 90 day period. These test are reliable and you can order a test online and have the results sent to your Doctor.
You can also have a saliva test done. I know some PM clinics here in Florida are using this now instead of the urine test due to so many mistakes made with the urine testing.
If the Pharmacist is correct and the herbs are causing your test to come out incorrect I would do some serious research and take your findings to your Doctor.
I do not see how this would cause you to lose your job, unless of course your diverting your medications and then you would lose your freedom as well.
I hope this helps and if I can help any further please let me know:)
Here are the drugs that will alter a drug test....
The reactivity of 13 quinolones (levofloxacin, ofloxacin, pefloxacin, enoxacin, moxifloxacin, gatifloxacin, trovafloxacin, sparfloxacin, lomefloxacin, ciprofloxacin, clinafloxacin, norfloxacin, and nalidixic acid) was tested in 5 commercial opiate screening assays from September 1998 to March 1999. In 6 healthy volunteers, we confirmed the cross-reactivity of levofloxacin or ofloxacin with these opiate screening assays. be positive, therefore some will and have failed these test.
Thanks for the answers. I appreciate it. I think the nurse was just trying to make me feel bad. I would never sell my prescriptions. My daughter is a pharmacist. I don't like having to take the medicine as it is, but with a rod in my leg and several screws that stick out and now have caused cysts to form, I have no choice. Thanks again.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.